# SDR C2XA09CL109

- Difficulty date: September 3, 2009
- Submitted: September 3, 2009
- Operation: Air carrier
- Aircraft: N12201
- Make and model: Emb EMB-145XR
- Aircraft serial: 14500959
- Aircraft time: 9,198 hours, 4,923 cycles
- Engine: Rroyce AE3007A1E
- Engine time: 9,199 hours, 4,924 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Part number: 23088072
- Condition: Failed
- Location: Nr 4
- Part time: 9,199 hours, 4,924 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

ALB FLT 2983 - THE CREW REPORTED SMOKE HAZE IN THE COCKPIT SHORTLY AFTER TAKEOFF THEN DISSIPATED.  ALSO REPORTED A LAV SMOKE WARNING MSG ON THE EICAS FOR ABOUT A MINUTE.  MAINTENANCE INSPECTED AND REPLACED THE NR 1 ENGINE.  THE TEAR DOWN REPORT FROM ROLLS ROYCE INDICATED THE PRIMARY CAUSE OF SMOKE/HAZE IN THE COCKPIT WAS THE NR 4 CARBON SEAL.  THE ENGINE WAS REPAIRED TO SERVICEABLE CONDITION.
